Alert archive / Texas / Gale Warnings in 2017

Gale Warning 3, NWS Corpus Christi, TX

May 3, 2017

NWS Corpus Christi, TX issued this gale warning at May 3, 2017, 3:19 PM CDT. It took effect at May 4, 2017, 12:00 AM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 3, 2017, 3:19 PM CDT (20:19 UTC)
In effect from
May 4, 2017, 12:00 AM CDT
Expired
May 4, 2017, 4:27 AM CDT
In force
4 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

578 
WHUS74 KCRP 032019
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
319 PM CDT WED MAY 3 2017

...GALE WARNING IN EFFECT TONIGHT...

.A STRONG COLD FRONT WILL BLAST SOUTH ACROSS THE MIDDLE TEXAS
COASTAL WATERS TONIGHT WITH STRONG TO VERY STRONG NORTH FLOW AND
STEEP HAZARDOUS SEAS RAPIDLY DEVELOPING IN ITS WAKE. FREQUENT GALE
FORCE WIND GUSTS ARE EXPECTED IN THE LATE NIGHT AND EARLY MORNING
HOURS IN OFFSHORE WATERS WITH SMALL CRAFT ADVISORY CONDITIONS IN
BAY WATERS.

GMZ250-270-275-040430-
/O.UPG.KCRP.GL.A.0002.170504T0300Z-170504T1100Z/
/O.NEW.KCRP.GL.W.0003.170504T0500Z-170504T1300Z/
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
319 PM CDT WED MAY 3 2017

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS: BECOMING NORTH SUSTAINED 28 TO 33 KNOTS TONIGHT WITH 
  GUSTS NEAR 40 KNOTS. 

* WAVES: BUILDING 6 TO 8 FEET NEARSHORE AND 9 TO 12 FEET 
  OFFSHORE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GMZ255-040430-
/O.NEW.KCRP.GL.W.0003.170504T0500Z-170504T1300Z/
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-
319 PM CDT WED MAY 3 2017

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
THURSDAY. 

* WINDS: BECOMING NORTH SUSTAINED 28 TO 33 KNOTS TONIGHT WITH 
  GUSTS NEAR 40 KNOTS. 

* WAVES: BUILDING 6 TO 8 FEET NEARSHORE AND 9 TO 12 FEET 
  OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GMZ230-235-040430-
/O.NEW.KCRP.SC.Y.0049.170504T0300Z-170504T1500Z/
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
319 PM CDT WED MAY 3 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM CDT THURSDAY. 

* WINDS: NORTH WIND 20 TO 30 KNOTS.

* WAVES/SEAS: SEAS ROUGH TO OCCASIONALLY VERY ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE
ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA
CONDITIONS IN PLANNING. 

&&

$$

PZ
2 follow-up statements
530 
WHUS74 KCRP 040241
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
941 PM CDT WED MAY 3 2017

...GALE WARNING IN EFFECT TONIGHT...

.A STRONG COLD FRONT WILL BLAST SOUTH ACROSS THE MIDDLE TEXAS
COASTAL WATERS TONIGHT WITH STRONG TO VERY STRONG NORTH FLOW AND
STEEP HAZARDOUS SEAS RAPIDLY DEVELOPING IN ITS WAKE. FREQUENT
GALE FORCE WIND GUSTS ARE EXPECTED IN THE LATE NIGHT AND EARLY
MORNING HOURS IN OFFSHORE WATERS WITH SMALL CRAFT ADVISORY
CONDITIONS IN BAY WATERS.

GMZ250-255-270-275-041100-
/O.CON.KCRP.GL.W.0003.170504T0500Z-170504T1300Z/
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
941 PM CDT WED MAY 3 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THURSDAY. 

* WINDS: BECOMING NORTH SUSTAINED 25 TO 30 KNOTS TONIGHT WITH
  GUSTS BETWEEN 35 AND 40 KNOTS. 

* WAVES: BUILDING 6 TO 8 FEET NEARSHORE AND 9 TO 12 FEET 
  OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GMZ230-235-041100-
/O.CON.KCRP.SC.Y.0049.170504T0300Z-170504T1500Z/
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
941 PM CDT WED MAY 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
THURSDAY. 

* WINDS: NORTH WIND 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* WAVES/SEAS: BAYS CHOPPY TO ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE
ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA
CONDITIONS IN PLANNING.

&&

$$

TMT/PZ
980 
WHUS74 KCRP 040927
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
427 AM CDT THU MAY 4 2017

...STRONG OFFSHORE FLOW WILL CONTINUE TODAY...

.STRONG OFFSHORE FLOW AND ELEVATED SEAS WILL CONTINUE TODAY ACROSS
THE MIDDLE TEXAS COASTAL WATERS. A SMALL CRAFT ADVISORY IS IN
EFFECT FOR ALL OF THE COASTAL WATERS. WINDS AND SEAS WILL BEGIN TO
DIMINISH BY THIS AFTERNOON. 

GMZ250-255-270-275-041800-
/O.CAN.KCRP.GL.W.0003.000000T0000Z-170504T1300Z/
/O.EXB.KCRP.SC.Y.0049.000000T0000Z-170504T2100Z/
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
427 AM CDT THU MAY 4 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: NORTH WIND 20 TO 25 KNOTS WITH GUSTS TO AROUND 30 KNOTS.

* WAVES: 6 TO 8 FEET OVER THE NEARSHORE WATERS AND 8 TO 10 FEET
  OVER THE OFFSHORE WATERS. OCCASIONAL HIGHER SEAS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE
ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA
CONDITIONS IN PLANNING.

&&

$$

GMZ230-235-041800-
/O.EXT.KCRP.SC.Y.0049.000000T0000Z-170504T2100Z/
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
427 AM CDT THU MAY 4 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON. 

* WINDS: NORTH WIND 20 TO 25 KNOTS.

* WAVES/SEAS: BAYS CHOPPY TO ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE
ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA
CONDITIONS IN PLANNING.

&&

$$

TB

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this gale warning went out at May 3, 12:52 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, May 3, 12:52 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1252 PM CDT Wed May 3 2017

.DISCUSSION...

Continuing to watch approaching cold front and the associated
potential for strong to severe thunderstorms this evening. Main
adjustment so far will be to speed the event up a bit. Looks like
frontal timing from north to south through the region will be more
like 7pm through 10-11pm. Have a very strong CAP over the region
this morning (just launched a special sounding to get an updated
look at the CAP), and that appears to hold through most of the
day. Could be a window between 4 and 7 pm, mainly northeast, where
the CAP could erode and allow thunderstorm development in very
unstable atmosphere. Any storms that would develop in that time
could quickly go strong to severe. Still expect squall line to
move through in the evening ahead of the front, the strongest
activity still most likely northerly Coastal Bend to Victoria
Crossroads.

&&

.AVIATION...

Mainly VFR conditions will be expected this afternoon, though
brief periods of MVFR will be possible at any site. Cold front
moves through this evening with MVFR cigs and the potential for
thunderstorms just ahead of it. Gusty northerly winds will follow
frontal passage with cigs returning to VFR. Moderate winds and
clearing skies on Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    61  82  56  84  60  /  60   0   0   0   0
Victoria          58  79  52  82  55  /  60   0   0   0   0
Laredo            63  87  59  88  63  /  30   0   0   0   0
Alice             60  84  53  86  56  /  60   0   0   0   0
Rockport          62  80  61  82  65  /  60   0   0   0   0
Cotulla           59  87  55  87  59  /  30   0   0   0   0
Kingsville        61  84  54  86  57  /  60   0   0   0   0
Navy Corpus       65  81  64  82  67  /  60   0   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Gale Watch from 10 PM CDT this evening through late tonight For
     the following zones: Coastal waters from Baffin Bay to Port
     Aransas out 20 NM...Waters from Baffin Bay to Port Aransas
     from 20 to 60 NM...Waters from Port Aransas to Matagorda
     Ship Channel from 20 to 60 NM.

&&

PZ/83...AVIATION
Hazardous weather outlook, May 3, 5:58 AM CDT, 9 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
558 AM CDT Wed May 3 2017

TXZ229>234-239>247-041100-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
558 AM CDT Wed May 3 2017

This hazardous weather outlook is for South Texas and the Middle
Texas Coastal Waters.

.DAY ONE...Today and Tonight

Thunderstorms are possible tonight into Thursday morning. Some of
the storms may become strong to possibly severe with strong winds
and large hail.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There is a slight chance for thunderstorms on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening.

GMZ230-235-250-255-270-275-041100-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
558 AM CDT Wed May 3 2017

This hazardous weather outlook is for South Texas and the Middle
Texas Coastal Waters.

.DAY ONE...Today and Tonight

Thunderstorms are possible this evening into Thursday morning.
Some of the storms may become strong to possibly severe with
strong winds and large hail.

Strong winds will occur behind a cold front tonight. A gale watch
is in effect for most of the Gulf Waters and a small craft
advisory will be needed for the bays.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Small craft advisory conditions will continue on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening.

TB/LB

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 9:44 PM CDTGale WatchCRP18 hr
May 3, 3:19 PM CDTSmall Craft AdvisoryCRP30 hr

Nearby

Gale Warnings in Texas, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.